×

zbMATH — the first resource for mathematics

Simple \(C^ 0\) approximations for the computation of incompressible flows. (English) Zbl 0628.76040
We study various regularization procedures accomodating the P1-P1 and Q1- Q1 discretization of the 2D Stokes problem. The results are, in the P1-P1 case, compared with those obtained with a simple stable P1 element, namely the mini element. It is shown that the use of the latter is in fact equivalent to a regularization method. Finally, the practical importance of consistency is discussed and a new formulation is proposed to enforce that condition even in the P1-P1 case.

MSC:
76D07 Stokes and related (Oseen, etc.) flows
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arnold, D.N.; Brezzi, F.; Fortin, M., A stable finite element for the Stokes equations, Calcolo, 23, 4, 337-344, (1984) · Zbl 0593.76039
[2] F. Brezzi and M. Fortin, book in preparation.
[3] Brezzi, F.; Pitkäranta, J., On the stabilization of finite element approximations of the Stokes equations, (), 11-19 · Zbl 0552.76002
[4] Fortin, M.; Fortin, A., Experiments with several elements for viscous incompressible flows, Internat. J. numer. meths. fluids, 5, 911-928, (1985) · Zbl 0573.76032
[5] Hughes, T.J.R.; Franca, L.P.; Balestra, M., A new finite element formulation for computational fluid dynamics: V. circumventing the babǔska-Brezzi condition: A stable Petrov-Galerkin formulation of the Stokes problem accomodating equal-order interpolation, Comput. meths. appl. mech. engrg., 59, 85-99, (1986) · Zbl 0622.76077
[6] R. Pierre, Regularization procedures of mixed finite element approximations of the Stokes problem, Numer. Meths. PDE (to appear). · Zbl 0672.76038
[7] Sani, R.L.; Gresho, R.M.; Lee, R.L.; Griffiths, D.F.; Sani, R.L.; Gresho, R.M.; Lee, R.L.; Griffiths, D.F., The cause and cure (?) of the spurious pressures generated by certain F.M.E. solutions of the incompressible Navier-Stokes equations, Internat. J. numer. meths. fluids, Internat. J. numer. meths. fluids, 1, 171-204, (1981), Parts 1, 2 · Zbl 0461.76022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.